Alert archive / Alabama / Flash Flood Watches in 2017
Flash Flood Watch 12, NWS Mobile, AL
NWS Mobile, AL issued this flash flood watch at May 2, 2017, 3:07 PM CDT for 8 counties in Alabama; 5 counties in Mississippi; Escambia County, Santa Rosa County, Florida. It took effect at May 3, 2017, 7:00 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2017, 3:07 PM CDT (20:07 UTC)
- In effect from
- May 3, 2017, 7:00 PM CDT
- Expired
- May 4, 2017, 6:26 AM CDT
- In force
- 11 hr
- Issued by
- NWS Mobile, AL
- Flood severity
- None
Counties Baldwin County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Escambia County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 59 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2257 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
732 WGUS64 KMOB 022007 FFAMOB URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Mobile AL 307 PM CDT Tue May 2 2017 ...FLASH FLOOD WATCH IN EFFECT FOR SOUTHEAST MISSISSIPPI AND PORTIONS OF SOUTHWEST ALABAMA FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... ALZ051>053-261>266-MSZ067-075-076-078-079-030415- /O.NEW.KMOB.FF.A.0012.170504T0000Z-170504T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Choctaw-Washington-Clarke-Mobile Inland-Baldwin Inland- Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal- Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 307 PM CDT Tue May 2 2017 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... The National Weather Service in Mobile has issued a * Flash Flood Watch for portions of southwest Alabama and southeast Mississippi, including the following areas, in southwest Alabama, Baldwin Central, Baldwin Coastal, Baldwin Inland, Choctaw, Clarke, Mobile Central, Mobile Coastal, Mobile Inland, and Washington. In southeast Mississippi, George, Greene, Perry, Stone, and Wayne. * From Wednesday evening through Thursday morning * A strong cold front approaching from the west will bring periods of showers and thunderstorms with heavy rains from Wednesday evening into early Thursday morning. Rainfall amounts of 2 to 4 inches are expected, with locally higher amounts. * Urban, low lying, and poor drainage areas will be the most susceptible to flash flooding. Road closures are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
6 follow-up statements
675 WGUS64 KMOB 030419 FFAMOB Flood Watch National Weather Service Mobile AL 1119 PM CDT Tue May 2 2017 ...FLASH FLOOD WATCH IN EFFECT FOR SOUTHEAST MISSISSIPPI AND PORTIONS OF SOUTHWEST ALABAMA FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... ALZ051>053-261>266-MSZ067-075-076-078-079-031230- /O.CON.KMOB.FF.A.0012.170504T0000Z-170504T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Choctaw-Washington-Clarke-Mobile Inland-Baldwin Inland- Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal- Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 1119 PM CDT Tue May 2 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... The Flash Flood Watch continues for * Portions of southwest Alabama and southeast Mississippi, including the following areas, in southwest Alabama, Baldwin Central, Baldwin Coastal, Baldwin Inland, Choctaw, Clarke, Mobile Central, Mobile Coastal, Mobile Inland, and Washington. In southeast Mississippi, George, Greene, Perry, Stone, and Wayne. * From Wednesday evening through Thursday morning * A strong cold front approaching from the west will bring periods of showers and thunderstorms with heavy rains from Wednesday evening into early Thursday morning. Rainfall amounts of 2 to 4 inches are expected, with locally higher amounts. * Urban, low lying, and poor drainage areas will be the most susceptible to flash flooding. Road closures are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
747 WGUS64 KMOB 031052 FFAMOB URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Mobile AL 552 AM CDT Wed May 3 2017 ...FLASH FLOOD WATCH IN EFFECT FOR SOUTHEAST MISSISSIPPI AND PORTIONS OF SOUTHWEST ALABAMA and the western florida panhandle fROM this evening through thursday afternoon... ALZ055-056-059-FLZ201>204-031900- /O.EXB.KMOB.FF.A.0012.170504T0000Z-170504T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Monroe-Conecuh-Escambia-Escambia Inland-Escambia Coastal- Santa Rosa Inland-Santa Rosa Coastal- Including the cities of Homewood, Monroeville, Evergreen, Atmore, Brewton, Flomaton, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, and Navarre 552 AM CDT Wed May 3 2017 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON... The National Weather Service in Mobile has expanded the * Flash Flood Watch to include portions of south central Alabama and northwest Florida, including the following areas, in south central Alabama, Conecuh, Escambia, and Monroe. In northwest Florida, Escambia Coastal, Escambia Inland, Santa Rosa Coastal, and Santa Rosa Inland. * From this evening through Thursday afternoon * A strong cold front approaching from the west will bring periods of showers and thunderstorms with heavy rains from late this evening through Thursday afternoon. Rainfall amounts of 2 to 4 inches are expected, with locally higher amounts, possibly up to 6 inches. * Urban, low lying, and poor drainage areas will be the most susceptible to flash flooding. Road closures are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ ALZ051>053-261>266-MSZ067-075-076-078-079-031900- /O.EXT.KMOB.FF.A.0012.170504T0000Z-170504T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Choctaw-Washington-Clarke-Mobile Inland-Baldwin Inland- Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal- Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 552 AM CDT Wed May 3 2017 ...FLASH FLOOD WATCH NOW IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON... The Flash Flood Watch is now in effect for * Portions of southwest Alabama and southeast Mississippi, including the following areas, in southwest Alabama, Baldwin Central, Baldwin Coastal, Baldwin Inland, Choctaw, Clarke, Mobile Central, Mobile Coastal, Mobile Inland, and Washington. In southeast Mississippi, George, Greene, Perry, Stone, and Wayne. * From this evening through Thursday afternoon * A strong cold front approaching from the west will bring periods of showers and thunderstorms with heavy rains from late this evening through Thursday afternoon. Rainfall amounts of 2 to 4 inches are expected, with locally higher amounts, possibly up to 6 inches. * Urban, low lying, and poor drainage areas will be the most susceptible to flash flooding. Road closures are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
387 WGUS64 KMOB 032040 FFAMOB URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Mobile AL 340 PM CDT Wed May 3 2017 ...FLASH FLOOD WATCH NOW IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING FOR MUCH OF SOUTHEAST MISSISSIPPI...EXTREME SOUTHWEST ALABAMA...AND MUCH OF THE WESTERN FLORIDA PANHANDLE... ALZ051-053-055-056-059-MSZ067-032145- /O.CAN.KMOB.FF.A.0012.170504T0000Z-170504T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Choctaw-Clarke-Monroe-Conecuh-Escambia-Wayne- Including the cities of Butler, Lisman, Silas, Grove Hill, Jackson, Thomasville, Homewood, Monroeville, Evergreen, Atmore, Brewton, Flomaton, and Waynesboro 340 PM CDT Wed May 3 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of Alabama and southeast Mississippi has been cancelled. Lower rainfall amounts are expected, which has decreased the potential for flash flooding sufficiently to cancel the watch. $$ ALZ052-261>266-FLZ201>204-MSZ075-076-078-079-040445- /O.EXT.KMOB.FF.A.0012.170504T0000Z-170504T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Washington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-Perry- Greene-Stone-George- Including the cities of Chatom, Millry, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 340 PM CDT Wed May 3 2017 ...FLASH FLOOD WATCH NOW IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING... The Flash Flood Watch is now in effect for * Portions of southwest Alabama, northwest Florida, and southeast Mississippi, including the following areas, in southwest Alabama, Baldwin Central, Baldwin Coastal, Baldwin Inland, Mobile Central, Mobile Coastal, Mobile Inland, and Washington. In northwest Florida, Escambia Coastal, Escambia Inland, Santa Rosa Coastal, and Santa Rosa Inland. In southeast Mississippi, George, Greene, Perry, and Stone. * From 7 PM CDT this evening through Thursday morning * A strong cold front approaching from the west will bring periods of showers and thunderstorms with heavy rains from this evening through Thursday morning. Rainfall amounts of 2 to 3 inches are expected, with locally higher amounts. * Urban, low lying, and poor drainage areas will be the most susceptible to flash flooding. Road closures are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
581 WGUS64 KMOB 040445 FFAMOB Flood Watch National Weather Service Mobile AL 1145 PM CDT Wed May 3 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM CDT THURSDAY FOR MUCH OF SOUTHEAST MISSISSIPPI...EXTREME SOUTHWEST ALABAMA...AND MUCH OF THE WESTERN FLORIDA PANHANDLE... ALZ052-261>266-FLZ201>204-MSZ075-076-078-079-041245- /O.CON.KMOB.FF.A.0012.000000T0000Z-170504T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Washington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-Perry- Greene-Stone-George- Including the cities of Chatom, Millry, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 1145 PM CDT Wed May 3 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY... The Flash Flood Watch continues for * Portions of southwest Alabama, northwest Florida, and southeast Mississippi, including the following areas, in southwest Alabama, Baldwin Central, Baldwin Coastal, Baldwin Inland, Mobile Central, Mobile Coastal, Mobile Inland, and Washington. In northwest Florida, Escambia Coastal, Escambia Inland, Santa Rosa Coastal, and Santa Rosa Inland. In southeast Mississippi, George, Greene, Perry, and Stone. * Until 10 AM CDT Thursday * A strong cold front approaching from the west will bring periods of showers and thunderstorms with heavy rains from this evening through Thursday morning. Rainfall amounts of 2 to 3 inches are expected, with locally higher amounts along the coastline. * Urban, low lying, and poor drainage areas will be the most susceptible to flash flooding. Road closures are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
015 WGUS64 KMOB 040831 FFAMOB Flood Watch National Weather Service Mobile AL 331 AM CDT Thu May 4 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING FOR MUCH OF SOUTHEAST MISSISSIPPI...EXTREME SOUTHWEST ALABAMA...AND MUCH OF THE WESTERN FLORIDA PANHANDLE... ALZ052-261>266-FLZ201>204-MSZ075-076-078-079-041500- /O.CON.KMOB.FF.A.0012.000000T0000Z-170504T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Washington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-Perry- Greene-Stone-George- Including the cities of Chatom, Millry, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 331 AM CDT Thu May 4 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... The Flash Flood Watch continues for * Portions of southwest Alabama, northwest Florida, and southeast Mississippi, including the following areas, in southwest Alabama, Baldwin Central, Baldwin Coastal, Baldwin Inland, Mobile Central, Mobile Coastal, Mobile Inland, and Washington. In northwest Florida, Escambia Coastal, Escambia Inland, Santa Rosa Coastal, and Santa Rosa Inland. In southeast Mississippi, George, Greene, Perry, and Stone. * Until 10 AM CDT this morning * A strong cold front approaching from the west will bring periods of showers and embedded thunderstorms with heavy rains through this morning. Additional rainfall amounts of 2 to 3 inches are expected, with locally higher amounts along the coastline. * Urban, low lying, and poor drainage areas will be the most susceptible to flash flooding. Road closures are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
138 WGUS64 KMOB 041126 FFAMOB Flood Watch National Weather Service Mobile AL 626 AM CDT Thu May 4 2017 ...FLASH FLOOD WATCH IS CANCELLED... ALZ052-261>266-FLZ201>204-MSZ075-076-078-079-041230- /O.CAN.KMOB.FF.A.0012.000000T0000Z-170504T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Washington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-Perry- Greene-Stone-George- Including the cities of Chatom, Millry, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 626 AM CDT Thu May 4 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of southwest Alabama, northwest Florida, and southeast Mississippi has been cancelled. A large shield showers and embedded thunderstorms continues to track east over the southeast portions of the local area. Radar indicates moderate downpours, but the threat of heavy rainfall has ended. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at May 2, 12:30 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 2, 12:30 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1230 PM CDT Tue May 2 2017 .DISCUSSION...See updated information for land areas and aviation discussion below. && .UPDATE...The current package is on track with no changes planned at the moment. /29 && .AVIATION... 18Z issuance...VFR conditions will prevail for the next 24 hours with mostly clear skies. Light winds follow through tonight with southeast winds 5-15 knots developing Wednesday morning. /29 && .PREV DISCUSSION... /issued 701 AM CDT Tue May 2 2017/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 02/12Z issuance...VFR conditions forecast next 24 hrs. Light onshore winds. 12/DS PREV DISCUSSION... /issued 442 AM CDT Tue May 2 2017/ NEAR TERM /Now Through Tuesday night/....Near zonal flow aloft across our area today through tonight, as surface high pressure centered over the region early this morning shifts to just east of the area by late tonight. Light and variable winds over most of the area this morning, becoming more southeast to south today and more south to southwest tonight as the surface ridge drifts east. With this light return flow developing, moisture slowly begins to lift back north into the area after a brief period of slightly drier air. Clear skies today and mostly clear tonight, with no precipitation expected through the near term. With subsidence resulting from the ridging and abundant sunshine today, look for temperatures to warm more today than yesterday, especially over inland areas. Highs this afternoon are expected to be in the mid 80s over all of the interior and lower 80s right along the coast. Overnight lows tonight slightly warmer than what we currently have early this morning, with low temperatures ranging from the mid/upper 50s over interior zones to low//mid 60s at the coast. 12/DS SHORT TERM /Wednesday Through Thursday night/...Zonal flow aloft across the lower Mississippi river valley and north central gulf states is quickly replaced by a digging mid to upper trof over the central plains states by early Wednesday shifting east to the lower Mississippi river valley and north central gulf states late Wednesday night into early Thursday morning. Deep moisture aloft is noted moving from the west by early Wednesday afternoon followed by increasing low level moisture Wednesday afternoon through Wednesday night, suggesting there could be flash/areal flood risk with this next system later in the week. Model soundings depict this well with pwats increasing to 1.8 to 2.0 inches for most of the forecast area by late Wednesday evening continuing through early Thursday morning with mid level lapse rates becoming mostly moist adiabatic by early Thursday morning. Surface based instability still looks somewhat limited Wednesday night into Thursday with cape values remaining below 1000 j/kg over most inland areas Wednesday night through Thursday morning, climbing to around 1200 j/kg near the immediate coast and offshore generally around 12z Thursday morning. Strong vertical shear is also noted by this time frame with 0-3 km helicity values ranging from 200 to 300 m2/s2 near the coast and offshore and from 300 to 600 m2/s2 over most inland areas. As a result SPC has now outlooked a slight risk for most inland areas of southeast Mississippi stretching into western parts of Mobile co in Alabama Wednesday through 12z Thursday with a marginal risk for all other areas also during the same time frame. The severe threat will diminish later in the day on Thursday generally after 18z. By late Thursday afternoon into Thursday evening the main upper system begins to lift off to the ne with fairly strong surface cold front for this time of the year moving southeast across the the forecast area and northern gulf waters late Thursday evening through early Friday morning. As for temps with better clouds moving in from the west Wednesday afternoon and Wednesday night afternoon highs on Wednesday will be a tad cooler than Tuesday especially over the western half of the forecast area followed by more mild conditions Wednesday night and early Thursday morning. Highs Wednesday will climb to the lower to middle 80s for most areas followed by lows in the lower to middle 60s for inland areas and upper 60s to near 70 near the immediate coast. For Thursday in the wake of the front highs will range from the lower to middle 70s for inland areas and the middle 70s along the immediate coast. Lows Thursday night will continue to be on the cool side ranging from the upper 40s to lower 50s for inland areas and the middle 50s along the immediate coast. LONG TERM /Friday Through Monday/...Upper trof/low will continue to shift slowly northeast reaching the mid Atlantic region by Saturday evening then over the New England by Sunday. At the surface high pressure will build south across the north central gulf region Friday through Monday leading to mostly sunny conditions each day and clear skies overnight with temps slightly below seasonal levels Friday through Saturday and near normal Sunday into Monday. Highs Friday will range from the lower to middle 70s, middle 70s on Saturday and the lower to middle 80s Sunday and Monday. Lows Friday night will be the coolest ranging from the upper 40s to lower 50s inland and the middle 50s along the coast. Lows Saturday night will range from the middle 50s inland and the lower 60s near the coast, then the upper 50s inland and middle 60s near the coast for Sunday night. 32/ee MARINE...Surface high pressure centered over the marine area Tuesday morning will shift east through late Wednesday as a cold front approaches from the west. A light onshore flow will become moderate to strong, along with building seas, through early Thursday as the front approaches. The front is expected to cross the marine area on Thursday, with a strong offshore flow developing in its wake. A Small Craft Advisory will likely be required mid to late week. Scattered to numerous showers and thunderstorms will accompany the frontal passage, mainly from late Wednesday night into Thursday. The offshore flow will diminish, with seas subsiding Friday and Saturday as high pressure builds from the west. 12/DS && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, May 2, 5:32 AM CDT, 9 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 532 AM CDT Tue May 2 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-031045- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 532 AM CDT Tue May 2 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight There is a Moderate Risk of rip currents along the Gulf beaches of Alabama and the western Florida panhandle today and tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a Moderate Risk of rip currents along the Gulf beaches of Alabama and the western Florida panhandle on Wednesday. An upper level system and surface cold front will move east across the north central Gulf coast region Wednesday night into Thursday. There is a Slight Risk for severe thunderstorms over most of our interior southeast Mississippi counties and a Marginal Risk of severe storms elsewhere with the passage of this system. Periods of locally heavy rain will be possible with this system as well, especially late Wednesday night into Thursday morning. As a result, some flash or areal flooding will be possible, especially in areas with low terrain and poor drainage. The best chance for flooding to occur will be west of the I-65 corridor or generally where the heavier rainfall amounts occurred this past weekend. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks may be required Wednesday night through early Thursday. GMZ630>635-650-655-670-675-031045- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 532 AM CDT Tue May 2 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Increasingly strong onshore flow expected to develop Wednesday and Wednesday night as a cold front approaches the coastal waters from the west. Seas trending higher Wednesday and Wednesday night as well. Scattered to numerous showers and thunderstorms are expected with the passage of the front. Small Craft Advisories will likely be required for portions of the marine area, especially over the Gulf marine zones. A strong offshore flow returns on Thursday in the wake of the frontal passage and continues into Friday. Winds and seas will create hazardous conditions for Small Craft mid to late week.
Nearby
Flash Flood Watches in Alabama, 2017Flash Flood Watches in Mississippi, 2017Flash Flood Watches in Florida, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.